MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Catalog Number 4103101
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fever (1858); Tachycardia (2095); Chills (2191)
Date of Event 01/28/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: per the customer, the mahurkar catheter was inserted on the 27.1.26, removal was the 3.2.26.The mahurkar was placed in cath lab and lines were handled/maintained by nurses.The health care¿s professional opinion of what caused the event was a ¿significant inflammatory response¿, however the cause is unknown.  the manufacturer of the sterile solutions used in conjunction with the apheresis procedure is unknown, however with regards to tbct manufactured solutions, as per and internal technical report,  the devices terumo bct manufactures in lakewood / littleton, co, vietnam, costa rica and harmac to collect, separate and store blood products are terminally sterilized to an sal of < 1.0 x 10-6.Additionally, a sterility assurance system has been designed and employed to ensure this sal will be achieved for every product manufactured.Therefore, it may be concluded bacterial contamination observed in collected blood products from terumo bct devices is most likely due to the inherit hazard of collecting blood as it relates to bacterial contamination.The run data file (rdf) was analyzed for this event.Review of the dlog and aim images associated with this complaint did not show any issues throughout the procedure.The dlog and images were reviewed for alarms, clumping, and any unusual events that may have impacted the run or that could possibly affect the patient¿s condition.The images show a normal separation of the blood components and position of the interface in the connector.There were no significant issues or signals that indicate unexpected device behavior throughout the procedure. the operator ended the run without rinseback at 15:00, as expected with low tbv patient with custom prime.Review of the procedure showed that the device performed as expected.A review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that during a continuous mononuclear cell collection (cmnc) procedure a high-risk neuroblastoma patient experienced chills, tachycardia, and fever.When the patient started shivering, they were given avil and the procedure was stopped.Medical intervention that was given was avil and paracetamol.Full patient identifier - (b)(6) per customer patient is "alive" the collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in d.4, h.6 and h.11.Investigation: per the customer, the mahurkar catheter was inserted on (b)(6) 2026, removal was (b)(6) 2026.The mahurkar was placed in cath lab and lines were handled/maintained by nurses.The health care¿s professional opinion of what caused the event was a ¿significant inflammatory response¿, however the cause is unknown.The manufacturer of the sterile solutions used in conjunction with the apheresis procedure is unknown, however with regards to tbct manufactured solutions, as per an internal technical report, the devices terumo bct manufactures in lakewood / littleton, co, vietnam, costa rica and harmac to collect, separate and store blood products are terminally sterilized to an sal of < 1.0 x 10-6.Additionally, a sterility assurance system has been designed and employed to ensure this sal will be achieved for every product manufactured.Therefore, it may be concluded bacterial contamination observed in collected blood products from terumo bct devices is most likely due to the inherit hazard of collecting blood as it relates to bacterial contamination.The run data file (rdf) was analyzed for this event.Review of the dlog and aim images associated with this complaint did not show any issues throughout the procedure.The dlog and images were reviewed for alarms, clumping, and any unusual events that may have impacted the run or that could possibly affect the patient¿s condition.The images show a normal separation of the blood components and position of the interface in the connector.There were no significant issues or signals that indicate unexpected device behavior throughout the procedure.The operator ended the run without rinseback at 15:00, as expected with low tbv patient with custom prime.Review of the procedure showed that the device performed as expected.A review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.Root cause: review of the dlog and aim images associated with this complaint did not show any issues throughout the procedure.The dlog and images were reviewed for alarms, clumping, and any unusual events that may have impacted the run or that could possibly affect the patient¿s condition.The images show a normal separation of the blood components and position of the interface in the connector.There were no significant issues or signals that indicate unexpected device behavior throughout the procedure.The operator ended the run without rinseback at 15:00, as expected with low tbv patient with custom prime.Review of the procedure showed that the device performed as expected, and the optia system is safe to use.The symptoms reported (fever, chills, tachycardia) are suggestive of a potential systemic inflammatory reaction and/or an infection/sepsis.Therefore it cannot be ruled out that an underlying infection was also present at the time of harvesting.Possible causes for an infection include but are not limited to: complications associated with prolonged use of catheter access.Patients' underlying disease diagnosis (immunocompromised host) and/or the infection was endogenous and originated from the patient aseptic technique.
 
Event or Problem Description
The customer reported that during a continuous mononuclear cell collection (cmnc) procedure a high risk neuroblastoma patient experienced chills, tachycardia, and fever.When the patient started shivering they were given avil and the procedure was stopped.Medical intervention that was given was avil and paracetamol.Full patient identifier - (b)(6).Per customer patient is "alive" the collection set is not available for return because it was discarded by the customer.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key24416353
Report Number1722028-2026-00033
Device Sequence Number5916948
Product Code LKN
UDI-Device Identifier05020583103108
UDI-Public05020583103108
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4103101
Device Lot Number2412166241
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age3 YR
Patient SexFemale
Patient Weight13 KG